Biphasic anaphylactic reaction to blue dye during sentinel lymph node biopsy.

Academic Article

Abstract

  • BACKGROUND: Lymphazurin 1% blue dye can cause a severe anaphylactic reaction in approximately 1-3% of patients. CASE PRESENTATION: We describe a case of intraoperative anaphylaxis resulting from Lymphazurin 1% blue dye. A 48-year old woman undergoing a mastectomy with sentinel lymph node biopsy experienced a biphasic anaphylactic reaction with two episodes of hypotension at 15 minutes and 2 hours, respectively, after injection of the blue dye. The late phase was initially refractory to epinephrine. CONCLUSION: Early recognition, aggressive hemodynamic management, and prolonged monitoring are indicated in these patients to watch for a potential second phase anaphylactic reaction.
  • Authors

    Published In

    Keywords

  • Adrenergic Agonists, Anaphylaxis, Breast Neoplasms, Coloring Agents, Epinephrine, Female, Humans, Intraoperative Complications, Mastectomy, Middle Aged, Rosaniline Dyes, Sentinel Lymph Node Biopsy
  • Digital Object Identifier (doi)

    Author List

  • Liang MI; Carson WE
  • Start Page

  • 79
  • Volume

  • 6